Arkansas, 2016

Damaging Wind in Arkansas, August 6, 2016

August 6, 2016 · NWS JAN · 1 event in 1 county or zone

The remnants of a thunderstorm complex combined with daytime heating and moisture to produce storms in portions of southeast Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$300
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

The remnants of a thunderstorm complex combined with daytime heating and moisture to produce storms in portions of southeast Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 6, 9:54 AM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Aug 6, 9:54 AM CST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1054 AM CDT SAT AUG 6 2016

.UPDATE...

The forecast is generally on track for today with no significant
adjustments necessary. Current weather analysis over the region
reveals a weak mesoscale vortex over eastern AR associated with
increasing thunderstorm coverage. Light NNW flow noted in JAN/LZK
soundings will support slow propagation of convective outflow from
this system into the ArkLaMiss region with the boundary serving as a
focus for new storm development this afternoon. Latest near term
guidance indicates higher rain chances along the Hwy 82 corridor this
afternoon and have continued to reflect this in the forecast update.
There is some modest microburst potential in the very hot and moist
airmass, so a few strong/severe storms will be a possibility, but
very little storm organization is anticipated. Also, progged heat
indices are still on track to meet heat advisory criteria. /EC/

&&

.AVIATION...All sites are VFR late this morning and expect these
conditions through the rest of the morning. Scattered SHRA/TSRA will
develop across the area later this morning into the afternoon hours.
The storms will bring brief lowering of flight conditions to
MVFR/IFR to affected sites. Expect the bulk of the thunderstorms to
dissipate by 01-02z this evening, but isolated storms will be
possible overnight. Patchy MVFR/IFR conditions will be possible
early Sunday morning./17/15/

&&

.PREV DISCUSSION... /issued 345 AM CDT SAT AUG 6 2016/

SHORT TERM...Today through Sunday night...Another hot day is on tap
for the ArkLaMiss with high temperatures climbing into the mid/upper
90s as upper ridging continues to prevail. A heat advisory is in
effect for the entire area today. Moisture will increase across the
area through the afternoon hours with PWATS climbing above 2.0
inches across the entire area by this afternoon. Expect thunderstorm
activity to develop later this morning and continue through the
afternoon hours. As was the case yesterday a couple of storms could
become strong to possibly severe this afternoon. Expect the bulk of
the thunderstorm activity to diminish by this evening, but the
GFS/NAM indicate that some activity may continue during the
overnight hours. Will leave at least isolated chances for storms
into Sunday morning.

Moisture will continue to increase across the area on Sunday with
PWATS around 2.3 inches by Sunday afternoon. Expect the convection
to begin early on Sunday, and this will also help keep temperatures
down through the day. The hottest temperatures will occur over the
delta areas with highs in the mid 90s, while highs in the low 90s
are anticipated over the remaining areas. A heat advisory may be
needed mainly over the delta areas once again. With mid level lapse
rates of 5.5-5.8 c/km expect most of the activity to remain below
severe limits, but with abundant moisture heavy rainfall will be a
concern. The GFS suggest drier air will build in from the north
Sunday night around a deepening low that will develop to our east.
Will leave at least slight chance pops across much of the area
Sunday night, with overnight lows remaining in the mid 70s./15/

LONG TERM...Monday through the end of next week...The main focus
of the long term period will be on a broad, hybrid low to mid level
low pressure center expected to fester for a period of days just to
our east. Model consensus concerning this feature is reasonable
although detail differences in individual models could vary outcomes
in our region considerably. Of course the west-ward envelope of
solutions would spell much more rain potential for our region (and
even open the door for potentially heavy rain amounts affecting
portions of southeastern Mississippi). The eastward envelope of
solutions might conversely limit much of the rain potential to
eastern MS (with any heavy rain potential being much further east
than that) while dangerous heat could be allowed to quickly build
back into at least the western half of zones.

But these question marks really won't apply until Tuesday or
Wednesday. On Monday the cold front causing numerous area showers
and thunderstorms on Sunday will head toward the coast while washing
out. Slightly drier air coming down in the wake of the front should
reduce chances of rain for most, although the sunnier skies in
northern zones could allow heat to build. Still thinking the drier
air should keep heat advisory criteria from being met in all areas.
Tuesday is when moisture from the aforementioned hybrid low to our
east could start pushing back west into at least eastern
Mississippi, increasing precip chances for those areas. Further west
heat might potentially push back closer to advisory criteria,which
is an aspect to the forecast we will have to monitor closely.

By Wednesday the initial crux of the long term forecast (laid out
previously) will be in play. Confidence is reasonably high that our
region will not have to be dealing with a truly tropical system of
considerable strength but, as mentioned, confidence in breadth of
impacts of a potentially weaker and broader hybrid system is a
little iffy. It is possible that either heat issues or locally heavy
rain issues in the latter portion of next week will eventually need
to be included in the HWO. However, given stated uncertainty we
would rather watch model evolutions for another few cycles and
let model consensus in a particular solution grow. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       96  77  92  76 /  27  21  61  25
Meridian      96  75  92  75 /  35  26  59  30
Vicksburg     96  77  93  75 /  20  20  56  33
Hattiesburg   97  77  93  76 /  30  26  60  41
Natchez       96  77  92  76 /  20  20  58  34
Greenville    96  77  92  75 /  30  21  49  23
Greenwood     96  76  91  74 /  40  22  49  20

&&

.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>066-
     072>074.

LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.

&&
Hazardous weather outlook, Aug 6, 1:28 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT SAT AUG 6 2016

ARZ074-075-LAZ007>009-015-MSZ040-071930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
ISSAQUENA-
228 PM CDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THIS AFTERNOON AND AGAIN SUNDAY

A FEW STORMS COULD BE SEVERE THROUGH EARLY THIS EVENING WITH THE RISK
OF DAMAGING WINDS TO 60 MPH...FREQUENT LIGHTNING AND LOCALL HEAVY
RAINFALL. THE COMBINATION OF ABOVE NORMAL HEAT AND HUMIDITY WILL RESULT IN
HEAT INDICES PEAKING BETWEEN 105 AND 110 DEGREES. HEAT INDICES WILL
BE SLIGHTLY COOLER ON SUNDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

MSZ018-019-025>029-032-034>036-041-042-071930-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-
CHOCTAW-WASHINGTON-HUMPHREYS-HOLMES-SHARKEY-YAZOO-
228 PM CDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...
AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...MAINLY THROUGH THE REST OF THIS AFTERNOON

A FEW STORMS COULD BE SEVERE THROUGH EARLY THIS EVENING WITH THE RISK
OF DAMAGING WINDS TO 60 MPH...FREQUENT LIGHTNING AND LOCALL HEAVY
RAINFALL. THE COMBINATION OF ABOVE NORMAL HEAT AND HUMIDITY WILL RESULT IN
HEAT INDICES PEAKING BETWEEN 105 AND 110 DEGREES. HEAT INDICES WILL
BE SLIGHTLY COOLER ON SUNDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

MSZ030-031-033-037>039-043>066-072>074-071930-
CLAY-LOWNDES-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-
NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
228 PM CDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...
SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI...SOUTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...MAINLY THROUGH THE REST OF THIS AFTERNOON

THE COMBINATION OF ABOVE NORMAL HEAT AND HUMIDITY WILL RESULT IN
HEAT INDICES PEAKING BETWEEN 105 AND 110 DEGREES. HEAT INDICES WILL
BE SLIGHTLY COOLER ON SUNDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

LAZ016-023>026-071930-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
228 PM CDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA.

.DAY ONE...TONIGHT AND SUNDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THIS AFTERNOON AND AGAIN SUNDAY

THE COMBINATION OF ABOVE NORMAL HEAT AND HUMIDITY WILL RESULT IN
HEAT INDICES PEAKING BETWEEN 105 AND 110 DEGREES. HEAT INDICES WILL
BE SLIGHTLY COOLER ON SUNDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 6, 11:41 AM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1241 PM CDT SAT AUG 6 2016

MSZ027-028-061815-
CARROLL MS-MONTGOMERY MS-
1241 PM CDT SAT AUG 6 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY AND
CENTRAL CARROLL COUNTIES UNTIL 115 PM CDT...

AT 1241 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR NORTH CARROLLTON...OR NEAR WINONA...MOVING SOUTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WINONA AROUND 1250 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CARROLLTON.

LAT...LON 3337 8967 3339 8997 3360 8992 3361 8968
TIME...MOT...LOC 1741Z 003DEG 21KT 3353 8982

17
Special weather statement, Aug 6, 12:33 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CDT SAT AUG 6 2016

MSZ037-061900-
ATTALA MS-
133 PM CDT SAT AUG 6 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ATTALA COUNTY UNTIL 200
PM CDT...

AT 133 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER POSSUMNECK...OR 8 MILES EAST OF DURANT...MOVING SOUTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  KOSCIUSKO AROUND 145 PM CDT.
  MCADAMS AROUND 150 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SALLIS.

LAT...LON 3321 8961 3294 8954 3295 8987 3303 8985
      3304 8984 3306 8984 3307 8982 3311 8982
      3312 8980 3316 8979 3318 8978 3319 8978
      3320 8976 3322 8975
TIME...MOT...LOC 1833Z 358DEG 19KT 3311 8972

17
Special weather statement, Aug 6, 12:48 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT SAT AUG 6 2016

ARZ074-075-061915-
ASHLEY AR-CHICOT AR-
148 PM CDT SAT AUG 6 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHICOT AND
NORTHWESTERN ASHLEY COUNTIES UNTIL 215 PM CDT...

AT 148 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR ROHWER TO 6 MILES SOUTHEAST OF HILO.
MOVEMENT WAS SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  CROSSETT...WEST CROSSETT AND NORTH CROSSETT AROUND 215 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BLANCHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3321 9208 3324 9209 3328 9204 3331 9198
      3335 9199 3338 9196 3340 9199 3340 9150
      3343 9146 3356 9145 3356 9135 3352 9135
      3353 9133 3352 9132 3356 9123 3304 9208
      3311 9214 3315 9211 3319 9214
TIME...MOT...LOC 1848Z 325DEG 29KT 3380 9134 3328 9219

17
Special weather statement, Aug 6, 12:58 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CDT SAT AUG 6 2016

MSZ037-043-044-061930-
ATTALA MS-LEAKE MS-MADISON MS-
158 PM CDT SAT AUG 6 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEAKE...
SOUTHWESTERN ATTALA AND NORTHEASTERN MADISON COUNTIES UNTIL 230 PM
CDT...

AT 158 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR THOMASTOWN...OR 12 MILES SOUTHWEST OF KOSCIUSKO...MOVING SOUTH
AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CARTHAGE AROUND 220 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE REDWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3295 8986 3295 8953 3277 8949 3270 8981
TIME...MOT...LOC 1858Z 353DEG 24KT 3290 8970

17
Special weather statement, Aug 6, 1:19 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CDT SAT AUG 6 2016

MSZ032-037-038-062000-
ATTALA MS-WINSTON MS-CHOCTAW MS-
219 PM CDT SAT AUG 6 2016

...STRONG THUNDERSTORMS WILL AFFECT EASTERN ATTALA...SOUTHERN
CHOCTAW AND WINSTON COUNTIES UNTIL 300 PM CDT...

AT 218 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF POPLAR CREEK TO 12
MILES NORTHEAST OF ZAMA TO NEAR CENTER RIDGE. MOVEMENT WAS SOUTH AT
20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  NANIH WAIYA AROUND 245 PM CDT.
  ZAMA AROUND 255 PM CDT.
  SMYRNA AROUND 300 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEIR...FRENCH
CAMP... NOXAPATER...MCCOOL AND ETHEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3292 8896 3293 8897 3293 8950 3328 8951
      3329 8946 3331 8945 3328 8911 3309 8890
      3293 8890
TIME...MOT...LOC 1918Z 005DEG 17KT 3327 8940 3313 8928 3305 8899

19
Special weather statement, Aug 6, 1:40 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT SAT AUG 6 2016

MSZ043-044-062015-
LEAKE MS-MADISON MS-
240 PM CDT SAT AUG 6 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LEAKE AND NORTHEASTERN
MADISON COUNTIES UNTIL 315 PM CDT...

AT 239 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR CARTHAGE TO NEAR CAMDEN. MOVEMENT
WAS SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  CARTHAGE AROUND 245 PM CDT.
  TUSCOLA AND FARMHAVEN AROUND 315 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE STANDING PINE...
REDWATER...WALNUT GROVE AND LENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3258 8934 3258 8973 3263 8973 3258 8979
      3259 8979 3259 8984 3256 8987 3255 8990
      3286 8998 3285 8950
TIME...MOT...LOC 1939Z 334DEG 11KT 3274 8959 3276 8989

19

The radar

The Jackson/Brandon,MS radar (KDGX), 165 km away, was scanning. The volume nearest the first event began at 19:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chicot

When
August 6, 1:45 PM CST
Where
Chicot County, 0.4 mi WSW of Myrtle Grove
Measured
43 kt (49 mph) estimated gust
Property damage
$300
Reported by
Broadcast Media
Coordinates
33.297, -91.276

A very large tree limb was blown down at Pecan Grove RV Park.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, August 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 648558.